Jump to ContentJump to Main Navigation
Show Summary Details

The B.E. Journal of Theoretical Economics

Editor-in-Chief: Schipper, Burkhard

Ed. by Fong, Yuk-fai / Peeters, Ronald / Puzzello , Daniela / Rivas, Javier / Wenzelburger, Jan


IMPACT FACTOR increased in 2015: 0.412
5-year IMPACT FACTOR: 0.471

SCImago Journal Rank (SJR) 2015: 0.458
Source Normalized Impact per Paper (SNIP) 2015: 0.553
Impact per Publication (IPP) 2015: 0.329

Mathematical Citation Quotient (MCQ) 2015: 0.16

Online
ISSN
1935-1704
See all formats and pricing

 


Select Volume and Issue
Loading journal volume and issue information...

30,00 € / $42.00 / £23.00

Get Access to Full Text

Multidimensional Product Differentiation with Discrete Characteristics

Mariano G. Runco1

1Auburn University, Montgomery,

Citation Information: The B.E. Journal of Theoretical Economics. Volume 12, Issue 1, ISSN (Online) 1935-1704, DOI: 10.1515/1935-1704.1823, April 2012

Publication History

Published Online:
2012-04-23

In this paper we consider a duopoly model of multidimensional vertical product differentiation where product features are discrete and consumers' tastes are described by a joint density function that belongs to the class of Elliptically Contoured Distributions. We prove that in any equilibrium one firm always includes all characteristics in the product. Moreover, when types have perfect positive correlation the unique equilibrium involves maximum differentiation. More importantly, the main result states that the other firm's equilibrium level of differentiation is determined by the correlation among types.

Keywords: product differentiation; oligopolistic competition; product design; price competition; log-concavity; elliptically contoured distributions

Comments (0)

Please log in or register to comment.